Alert archive / Oklahoma / Flash Flood Warnings in 1995

Flash Flood Warning 35, NWS Norman, OK

June 3, 1995Roger Mills County, Oklahoma

NWS Norman, OK issued this flash flood warning at Jun 3, 1995, 11:29 AM CDT for Roger Mills County, Oklahoma. It was in force for 3 hr.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 3, 1995, 11:29 AM CDT (16:29 UTC)
Expired
Jun 3, 1995, 2:30 PM CDT
In force
3 hr
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Roger Mills County, OK

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 4.5 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 1995-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 887 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 1995-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 393 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
887 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
633 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
393 m²/s²
0-3 km storm-relative helicity
436 m²/s²
Significant tornado parameter
0.0
Supercell composite
9.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KOKC 031631
FFWOKC
OKC129-031930-

BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1129 AM CDT SAT JUN 03 1995

THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 230 PM CDT FOR PEOPLE IN
THE FOLLOWING COUNTIES

IN NORTHWESTERN OKLAHOMA
     SOUTHERN ROGER MILLS

INCLUDING THE FOLLOWING LOCATIONS
     CHEYENNE...DEMPSEY...MACKIE...RANKIN...REYDON AND STRONG
     CITY

AT 1129 AM CDT RADAR INDICATED A THUNDERSTORM WITH VERY HEAVY RAIN 6
MILES SOUTHWEST OF DEMPSEY. THE STORM WAS MOVING TOWARD THE EAST
NORTHEAST AT 15 TO 20 MILES AN HOUR. DUE TO VERY HEAVY RAINFALL THAT HAS
ALREADY OCCURRED IN THIS AREA EXCESSIVE RUNOFF AND FLASH FLOODING ARE
LIKELY TO OCCUR FROM THIS STORM.  

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR
OCCURING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND
IMMEDIATELY.  RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD
TAKE IMMEDIATE PRECAUTIONS.  DO NOT ATTEMPT TO CROSS SWIFTLY
FLOWING WATERS BY FOOT OR BY AUTO.  DO NOT ATTEMPT TO DRIVE
OVER A ROAD COVERED BY WATER.  THE ROAD COULD BE WASHED OUT
UNDER THE WATER SURFACE. PERSONS WITH LIVESTOCK OR PROPERTY IN
LOW LYING AREAS SHOULD TAKE IMMEDIATE ACTION TO PROTECT THEM
FROM HIGH WATER.


LAT...LON 3545  9959 3542 10000 3568  9999 3574  9942

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 4:01 AM CDT, 7 hours 28 minutes earlier.

Area forecast discussion, Jun 3, 4:01 AM CDT, 7 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
345 AM CDT SAT JUN 3 1995

ACTV CONVECTIVE WX PTRN WL CHG LTL NEXT CUPL OF DAYS. DRYLN WL RMN OVR W
TX THRU PD AS UPR TROF OVR UT SHFTS EWD THRU SUN. MDT FLOW OF GULF AIR
AT LOW LEVELS AND COOLING WTH APPCHG UPR TROF WL SUPPORT CONTD HI CAPES
THRUOT RGN. COOLING OVR LWR PTN OF TROPOSPHERE MAY BE OVRDONE THOUGH.
EXAMININATION OF H7 TEMP PROGS AT 03/00 HR AND 02/24 HR SHOW MDLS WERE
TOO COOL AT THIS LVL. LACK OF OBSVD CONVECTION OVR SWRN TX AND SERN NM
INDICATES SOM CAPPING PRESENT. WL BACK OFF POPS SOMWHAT ACRS SRN PTNS OF
AREA FOR THIS REASON.

APPCHG TROF WL ALSO RESULT IN INCRG WND FLDS AND IMPVD SHR/SR HELICITY
VALUES THUS SOM SUPERCELL STMS PSBL. PREV HVY RNS ACRS PORTIONS OF AREA
COMBINED WTH HI PW VALUES WL PRESENT POTL FOR LOCALIZED FLASH FLOODING
AS WELL.

DRYLN OVR WEST TX WL PROVIDE ONE FOCUS FOR CONVECTIVE INITIATION...WTH
THESE STMS MOVING INTO FA LATE AFTNS AND EVNGS. SECOND MECHANISM LIKELY
WL BE RESIDUAL OUTFLOW BNDRYS...WHEREVER THEY MAY BE...AT TIME OF
CONVECTIVE TEMP. UNCERTAINTY IN LATER FOCUS MAKES IT DIFFICULT TO BE TOO
SPECIFIC ABOUT POPS AND HVY RAFL. BEST CHC OF ORGANIZED SVR WUD APPEAR
TO BE WEST WHR SHR AND INSTBY WL MAXIMIZE LATE AFTN/EVNG.  ..16..

.OKC...NONE.
.TX...NONE.

In the hours before

Special weather statement, Jun 3, 6:21 AM CDT, 5 hours 8 minutes before
OKZ004>053-TXZ083>090-031700-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
630 AM CDT SAT JUN 3 1995

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT
ACROSS WESTERN OKLAHOMA AND WESTERN SECTIONS OF NORTH TEXAS. THE
MODERATE RISK AREA IS WEST OF A LINE FROM ALVA...TO OKLAHOMA CITY...
TO DUNCAN...TO HENRIETTA TEXAS. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS ACROSS THE REMAINDER OF CENTRAL AND SOUTHERN OKLAHOMA
THROUGH TONIGHT. DAMAGING HAIL AND STRONG WINDS WILL BE THE PRIMARY
SEVERE WEATHER THREATS. ISOLATED TORNADOES ALSO WILL BE POSSIBLE...
PRIMARILY ACROSS THE MODERATE RISK AREA.

VERY MOIST UNSTABLE AIR ACROSS THE SOUTHERN PLAINS COMBINED WITH AN
UPPER LEVEL STORM SYSTEM MOVING INTO THE SOUTHERN ROCKIES WILL PROVIDE
AN ENVIRONMENT FAVORABLE FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT.
A FEW THUNDERSTORMS MAY REACH SEVERE LEVELS THIS MORNING...ESPECIALLY
ACROSS WESTERN OKLAHOMA AND WESTERN SECTIONS OF NORTH TEXAS. SEVERE
THUNDERSTORMS LIKELY WILL BECOME MORE NUMEROUS LATER THIS AFTERNOON AND
EVENING AS THE THE ATMOSPHERE DESTABILIZES FURTHER DUE TO DAYTIME
HEATING.

WINDS THROUGHOUT THE ATMOSPHERE WILL GRADUALLY STRENGTHEN DURING THE DAY
IN ADVANCE OF THE UPPER LEVEL STORM SYSTEM. THIS STRENGTHENING OF THE
WIND PROFILE MAY SUPPORT THE FORMATION OF A FEW SUPERCELL THUNDERSTORMS
...MAINLY ACROSS THE MODERATE RISK AREA. IF SUPERCELL THUNDERSTORMS
FORM...THEY LIKELY WILL CONTAIN VERY LARGE HAIL...DAMAGING WINDS...AND
POSSIBLY TORNADOES.

THE LOCATION AND INTENSITY OF THUNDERSTORM ACTIVITY THIS AFTERNOON AND
TONIGHT WILL BE GOVERNED IN PART BY THE EVOLUTION OF THUNDERSTORMS
ALREADY IN PROGRESS THIS MORNING. EMERGENCY MANrAGERS AND STORM SPOTTERS
...ESPECIALLY THOSE IN WESTERN OKLAHOMA AND THE WESTERN PART OF NORTH
TEXAS...SHOULD REMAIN ALERT FOR UPDATED STATEMENTS AND POSSIBLE WATCHES
OR WARNINGS THROUGH TONIGHT.

DA
Special weather statement, Jun 3, 6:30 AM CDT, 4 hours 59 minutes before
OKZ004>053-TXZ083>090-031700-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
630 AM CDT SAT JUN 3 1995

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT
ACROSS WESTERN OKLAHOMA AND WESTERN SECTIONS OF NORTH TEXAS. THE
MODERATE RISK AREA IS WEST OF A LINE FROM ALVA...TO OKLAHOMA CITY...
TO DUNCAN...TO HENRIETTA TEXAS. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS ACROSS THE REMAINDER OF CENTRAL AND SOUTHERN OKLAHOMA
THROUGH TONIGHT. DAMAGING HAIL AND STRONG WINDS WILL BE THE PRIMARY
SEVERE WEATHER THREATS. ISOLATED TORNADOES ALSO WILL BE POSSIBLE...
PRIMARILY ACROSS THE MODERATE RISK AREA.

VERY MOIST UNSTABLE AIR ACROSS THE SOUTHERN PLAINS COMBINED WITH AN
UPPER LEVEL STORM SYSTEM MOVING INTO THE SOUTHERN ROCKIES WILL PROVIDE
AN ENVIRONMENT FAVORABLE FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT.
A FEW THUNDERSTORMS MAY REACH SEVERE LEVELS THIS MORNING...ESPECIALLY
ACROSS WESTERN OKLAHOMA AND WESTERN SECTIONS OF NORTH TEXAS. SEVERE
THUNDERSTORMS LIKELY WILL BECOME MORE NUMEROUS LATER THIS AFTERNOON AND
EVENING AS THE THE ATMOSPHERE DESTABILIZES FURTHER DUE TO DAYTIME
HEATING.

WINDS THROUGHOUT THE ATMOSPHERE WILL GRADUALLY STRENGTHEN DURING THE DAY
IN ADVANCE OF THE UPPER LEVEL STORM SYSTEM. THIS STRENGTHENING OF THE
WIND PROFILE MAY SUPPORT THE FORMATION OF A FEW SUPERCELL THUNDERSTORMS
...MAINLY ACROSS THE MODERATE RISK AREA. IF SUPERCELL THUNDERSTORMS
FORM...THEY LIKELY WILL CONTAIN VERY LARGE HAIL...DAMAGING WINDS...AND
POSSIBLY TORNADOES.

THE LOCATION AND INTENSITY OF THUNDERSTORM ACTIVITY THIS AFTERNOON AND
TONIGHT WILL BE GOVERNED IN PART BY THE EVOLUTION OF THUNDERSTORMS
ALREADY IN PROGRESS THIS MORNING. EMERGENCY MANAGERS AND STORM SPOTTERS
...ESPECIALLY THOSE IN WESTERN OKLAHOMA AND THE WESTERN PART OF NORTH
TEXAS...SHOULD REMAIN ALERT FOR UPDATED STATEMENTS AND POSSIBLE WATCHES
OR WARNINGS THROUGH TONIGHT.

DA

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 7:50 PM CDTFlash Flood WarningOUNPushmataha2 hr
Jun 2, 8:14 PM CDTSevere Thunderstorm WarningOUNAtoka, Choctaw, Pushmataha46 min
Jun 2, 8:52 PM CDTSevere Thunderstorm WarningOUNBryan38 min
Jun 2, 11:20 PM CDTSevere Thunderstorm WarningOUNRoger Mills40 min
Jun 2, 11:45 PM CDTSevere Thunderstorm WarningOUNBeckham45 min
Jun 3, 12:00 AM CDTSevere Thunderstorm WarningOUNRoger Mills45 min
Jun 3, 12:08 AM CDTSevere Thunderstorm WarningOUNWashita52 min
Jun 3, 12:27 AM CDTSevere Thunderstorm WarningOUNWoods48 min
Jun 3, 12:42 AM CDTSevere Thunderstorm WarningOUNCuster, Dewey48 min
Jun 3, 1:45 AM CDTSevere Thunderstorm WarningOUNWashita60 min
Jun 3, 1:54 AM CDTSevere Thunderstorm WarningOUNBeckham, Greer66 min
Jun 3, 2:12 AM CDTTornado WarningOUNBeckham48 min
Jun 3, 2:42 AM CDTSevere Thunderstorm WarningOUNWashita63 min
Jun 3, 3:17 AM CDTFlash Flood WarningOUNWashita118 min
Jun 3, 3:45 AM CDTSevere Thunderstorm WarningOUNCaddo, Washita60 min
Jun 3, 4:03 AM CDTSevere Thunderstorm WarningOUNCanadian57 min
Jun 3, 6:40 AM CDTSevere Thunderstorm WarningOUNBeckham, Roger Mills50 min
Jun 3, 8:45 AM CDTSevere Thunderstorm WarningOUNGarfield, Kingfisher, Major45 min
Jun 3, 9:17 AM CDTTornado WarningOUNBeckham43 min
Jun 3, 9:33 AM CDTFlash Flood WarningOUNBeckham3 hr
Jun 3, 1:45 PM CDTFlash Flood WarningOUNBeckham3 hr
Jun 3, 6:25 PM CDTSevere Thunderstorm WarningOUNWashita35 min
Jun 3, 6:50 PM CDTSevere Thunderstorm WarningOUNCaddo40 min
Jun 3, 6:57 PM CDTTornado WarningOUNHarmon48 min

Nearby

Flash Flood Warnings in Oklahoma, 1995Every flash flood warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.